Hail, Levy
- When
- May 10, 4:30 PM EST
- Where
- Levy County, 3.87 mi ESE of Merediths
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.450, -82.560
Off duty firefighter reported quarter size hail east of Bronson.
Afternoon sea breeze thunderstorms produce severe hail near Bronson in Levy County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Afternoon sea breeze thunderstorms produce severe hail near Bronson in Levy County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 10, 1:16 PM EST, 3 hours 14 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 216 PM EDT Wed May 10 2023 ...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER... .DISCUSSION... Warm this afternoon with seabreeze showers and storms well inland expected to dissipate after sunset with slightly warm temps tonight as skies clear. Upper low over TX and W Gulf this afternoon to open and impinge on Eastern U.S. upper ridging with moderate vort maxes approaching FL Thursday afternoon. A very weak frontal boundary over the Deep South this afternoon to sink into the FL Peninsula Thursday afternoon to combine with daytime heating and sea breeze boundaries for increased chance of showers and thunderstorms with best chance of much needed rainfall in the drought stricken Nature Coast into the Tampa Bay area through the evening hours. Residual moisture will remain around the area Friday, through the weekend, and into early next week with isolated to scattered rain chances mainly over inland and southern areas with deepest moisture and best sea breeze collisions are most likely to happen. High temperatures remain in the low to mid 90s through the week, with little relief provided by afternoon rains. The pattern looks to change late in the period as the surface high pressure ridge axis gets pushed S of FL with westerly low level flow over the area. && .AVIATION... (18Z TAFS) VFR conditions continue with ISOLD-SCT afternoon SHRA/TSRA mainly inland to keep VC around LAL. Westerly onshore winds 5-10kts to become light ENE tonight and convection ends. Similar pattern Thu with increased afternoon rain chances. && .MARINE... Weak high pressure to remain in the region to keep winds light and seas slight through the week and into the weekend. Expect an afternoon sea breeze daily with showers or storms possible. && .FIRE WEATHER... Weak high pressure expected to remain in the region with warm and humid conditions in place and afternoon sea breeze showers and thunderstorms chances daily. Possible fire weather concerns would be gusty erratic winds near storms and lighting strikes around very dry fuels. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 92 73 90 / 10 60 20 30 FMY 73 94 72 93 / 10 40 10 50 GIF 71 91 70 87 / 40 60 10 40 SRQ 72 92 71 91 / 10 40 20 30 BKV 67 94 67 91 / 10 60 10 30 SPG 76 89 75 88 / 10 50 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && RJD
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
518 PM EDT Wed May 10 2023
FLZ239-102145-
Inland Levy FL-
518 PM EDT Wed May 10 2023
...A strong thunderstorm will impact portions of northeastern Levy
County through 545 PM EDT...
At 518 PM EDT, Doppler radar was tracking a strong thunderstorm near
East Bronson, or near Williston. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Williston, Bronson, and East Bronson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2954 8265 2954 8256 2948 8255 2948 8250
2949 8249 2948 8241 2940 8240 2937 8241
2937 8262 2957 8267 2956 8266
TIME...MOT...LOC 2118Z 179DEG 3KT 2945 8252
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWThe Jacksonville radar (KJAX), 142 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 hail. Local standard time, as filed.
Off duty firefighter reported quarter size hail east of Bronson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2023Every state in 2023This day in weather historyWarnings in Florida, May 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1092635.